Annals of Statistics
- Ann. Statist.
- Volume 45, Number 6 (2017), 2618-2653.
Extended conditional independence and applications in causal inference
The goal of this paper is to integrate the notions of stochastic conditional independence and variation conditional independence under a more general notion of extended conditional independence. We show that under appropriate assumptions the calculus that applies for the two cases separately (axioms of a separoid) still applies for the extended case. These results provide a rigorous basis for a wide range of statistical concepts, including ancillarity and sufficiency, and, in particular, the Decision Theoretic framework for statistical causality, which uses the language and calculus of conditional independence in order to express causal properties and make causal inferences.
Ann. Statist., Volume 45, Number 6 (2017), 2618-2653.
Received: December 2015
Revised: December 2016
First available in Project Euclid: 15 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Constantinou, Panayiota; Dawid, A. Philip. Extended conditional independence and applications in causal inference. Ann. Statist. 45 (2017), no. 6, 2618--2653. doi:10.1214/16-AOS1537. https://projecteuclid.org/euclid.aos/1513328585
- Some Proofs. Supplementary material, comprising proofs of Lemma 2.2, Theorem 2.4, Proposition 2.5, Proposition 2.6, Theorem 2.7, Proposition 3.1, Theorem 4.2 and Theorem 4.3, is available online.